ANTIDEPRESSANTS & ALCOHOL: Death: Ireland

NOTE FROM Ann Blake-Tracy (www.drugawareness.org):

Death by misadventure!” What is that? “Death by medicine” is
far more accurate! When antidepressants CAUSE overwhelming cravings for alcohol

or Dipsomania (an uncontrollable urge to drink alcohol) why was this case not
determined to be murder by medicine? That is what it was. When the drug causes
you to mix a deadly combo that takes your life then it is murder by medicine in
my book!

______________________________________
First three paragraphs read:  “AN A&E consultant has
warned of the “lethal” consequences of combining alcohol and prescription
medication
following the death of Bertie Ahern’s
nephew from a mixture of drink and anti-depressants.”

“Dr Chris
Luke said people were admitted every day suffering from the effects of legal
drug and alcohol cocktails. Dr Luke, a consultant at Cork University Hospital,
said legal drugs were as dangerous as illegal drugs
and the public needed to be made aware of the dangers”.

“He was
commenting after an inquest found that Dylan Ahern, the son of former Dublin
City Councillor Maurice Ahern, had been killed by a combination of
anti-depressant medication and alcohol.
A jury returned a verdict of

death by misadventure.”

http://www.herald.ie/national-news/booze-and-pills-alert-after-bertie-tragedy-2139007.html

Booze and pills alert after Bertie tragedy

Thursday April 15 2010

AN A&E consultant has warned
of the “lethal” consequences of combining alcohol and prescription medication
following the death of Bertie Ahern’s nephew from a mixture of drink and
anti-depressants.

Dr Chris Luke said people were admitted every day
suffering from the effects of legal drug and alcohol cocktails. Dr Luke, a
consultant at Cork University Hospital, said legal drugs were as dangerous as
illegal drugs and the public needed to be made aware of the dangers.

He
was commenting after an inquest found that Dylan Ahern, the son of former Dublin
City Councillor Maurice Ahern, had been killed by a combination of
anti-depressant medication and alcohol. A jury returned a verdict of death by
misadventure.

Toxic

“Every week on our observation ward at CUH, we
have several cases of people who have poisoned themselves with booze and
whatever was in the medicine cabinet,” Dr Luke said.

“When giving talks
to parents, teenagers and colleagues, I always start by saying the first drug is

alcohol and it’s always the first chapter in any story of substance abuse.

“Nine out of 10 times when people poison themselves, it involves
alcohol. We would rarely get a case of an overdose of anti-depressants or other
drugs without alcohol being consumed first.

Alcohol also sensitises
parts of the body like the heart, brain and stomach lining, making them more
susceptible to being affected by other drugs.

“It amplifies the toxic
effect of each compound so the synergy they have is greater than the sum of
their parts in their effect on the body.”

Dr Luke said the effect could
be either a more intense tranquilising effect, or a paradoxical stimulation,
leaving people either almost comatose, or “off their heads”.

He said a
large number of people who self-harmed with alcohol and drugs did so either
accidentally or impulsively.

They can become aggressive, violent and
paranoid and can suffer from a rapid heart rate, high blood pressure or
“electrical chaos” in the brain, leading to seizures or even heart attacks and
fatal strokes. “Booze and drugs are always a dangerous combination,” he
added.

hnews@herald.ie

– Andrew
Phelan

419 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., Recent Cases Blog and tagged , , , , , , , , , , , , , , , , , , , , , .

Ann Blake-Tracy

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply